Couldn't find what you looking for?

TRY OUR SEARCH!


My mother has thyroid problems, we realized this when she started to weight loss in spite of increased appetite. We would not react probably, if she did not have rapid heart rate. Then we realized she should see her doctor. He diagnosed her with thyrotoxicosis. I have heard for hypo and hyperthyroidism, but I do not know what does thyrotoxicosis means.

Loading...


Thyrotoxicosis is the same as hyperthyroidism, or Graves' disease. That is a condition where thyroid gland produces excess thyroid hormone. Most often, the cause seems to be the body developing an immune reaction against itself. In this case, the parts of the thyroid cells which normally act as the receptors for thyroid stimulating hormone, or TSH. The doctor is likely to prescribe medication known as a thiourea drugs, such as carbimazole, methimazole or propylthiouracil. These medicines are going to reduce the output of hormone from the thyroid. Usually most people are able to come off the tablets after a year or two, but sometimes patients need to take it much longer. Sometimes your doctor may prescribe another type of medication, the most commonly beta-blocker. This has been used to overcome some of the worst symptoms of an over-active thyroid gland, while waiting for the specific treatment for the thyroid to take its effect.
Reply

Loading...